Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 81, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Sep 21, 2000, 1:55 AM EDT for Chatham County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2000, 1:55 AM EDT (05:55 UTC)
- Expired
- Sep 21, 2000, 2:30 AM EDT
- In force
- 35 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Chatham County, GA
The radar
The Charleston,SC radar (KCLX), 76 km from the middle of the area, began a volume at 05:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 5.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2126 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 210556 SVRCHS GAC051-210630- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 155 AM EDT THU SEP 21 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA. * UNTIL 230 AM EDT. * AT 155 AM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF BURROUGHS...OR ABOUT 2 MILES SOUTHEAST OF RICHMOND HILL...MOVING EAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BEAULIEU. MONTGOMERY. GRUBBS. DIME SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN OCCASIONALLY PRODUCE TORNADOES WITH LITTLE OR NO WARNING. $$ LAT...LON 3201 8132 3183 8128 3184 8108 d3209 8108 EVT NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 9:10 PM EDT, 4 hours 45 minutes earlier.
Area forecast discussion, Sep 20, 9:10 PM EDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 910 PM EDT WED SEP 20 2000 SHOWERS AND THUNDERSTORMS DECREASED QUITE A BIT ACROSS THE FORECAST AREA EARLIER THIS EVENING WITH STRONGER ACTIVITY TO THE SOUTH AND WEST. THESE SHOWERS AND THUNDERSTORMS ARE NOW HEADING INTO THE AREA WITH A LITTLE ENHANCEMENT FROM A WEAK SHORT WAVE IN THE UPPER FLOW. EXPECT THIS TO SLOWLY WEAKEN AS WELL. BUT APPEARS THAT SHOWERS AND THUNDERSTORMS MAY DEVELOP OVER THE WATERS LATE TONIGHT AND POSSIBLY AFFECT THE COASTAL SOUTH CAROLINA ZONES. SO OVERALL WILL PROBABLY END UP WITH MINIMAL CHANGE TO PRECIPITATION PROBABILITIES. MAY RAISE LOW TEMPERATURES SLIGHTLY WITH FAIR AMOUNT OF CLOUD COVER. MARINE FORECAST LOOKS IN PRETTY GOOD SHAPE WITH CONTINUED SOUTHERLY FLOW. STILL APPEARS THAT WINDS COULD STRENGTHEN SLIGHTLY WITH NOCTURNAL JET. ONLY MINOR ADJUSTMENTS EXPECTED. .CHS... SC...NONE. GA...NONE.
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.